Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Nov 21, 2021, 3:47 PM CST for Poinsett County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2021, 3:47 PM CST (21:47 UTC)
- Expired
- Nov 21, 2021, 4:15 PM CST
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Hail
- 0.50 in
- Wind
- 30
County Poinsett County, AR
The radar
The Memphis radar (KNQA), 84 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
401 WWUS84 KMEG 212147 SPSMEG Special Weather Statement National Weather Service Memphis TN 347 PM CST Sun Nov 21 2021 ARZ027-035-036-212215- Poinsett AR-Cross AR-Crittenden AR- 347 PM CST Sun Nov 21 2021 ...A strong thunderstorm will impact portions of Poinsett, northwestern Crittenden and northern Cross Counties through 415 PM CST... At 347 PM CST, Doppler radar was tracking a strong thunderstorm near Algoa, or 8 miles southeast of Newport, moving east at 45 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Marked Tree, Earle, Harrisburg, Parkin, Tyronza, Weiner, Cherry Valley, Hickory Ridge, Waldenburg, Fisher, Three Forks, Payneway, Wiley Crossing, Birdeye, Supply, Weona Junction, Weona, Stewart, Colton and Twist. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3566 9104 3560 9034 3525 9043 3540 9104 TIME...MOT...LOC 2147Z 279DEG 41KT 3557 9110 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH $$ KRM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Nov 21, 3:20 PM CST, 27 minutes earlier.
Area forecast discussion, Nov 21, 3:20 PM CST, 27 minutes before
Area Forecast Discussion National Weather Service Memphis TN 320 PM CST Sun Nov 21 2021 .DISCUSSION... Fast-moving showers and isolated thunderstorms are pushing across the Mid-South ahead of a cold front this afternoon. The heaviest rain will likely be confined to our MS counties late tonight, with rainfall amounts possible between 0.25-0.75" as the system passes. The majority of the convective activity should diminish by late tonight, and cloud cover will clear up from west to east within the next few hours. We will likely also have some patchy fog across the area persist this afternoon into the evening in association with this system. The Arctic airmass behind the front is anomalously cold and dry, so we should have chilly sunny days with cold clear nights for the next few days. The setup for Monday night into Tuesday morning looks optimal for significant radiational cooling under clear skies and light winds at night, leading to our coldest period of the season so far. Tuesday morning's lows will drop into the mid 20s across much of the area, particularly in more rural areas and portions of west TN. High pressure dominates until Tuesday evening when the surface high shifts to the east and southerly flow gradually builds back in. This will provide a brief warming period mid week and keep temperatures mild in the upper 50s to low 60s Wednesday and Thursday. Model consensus is now in more agreement that Thanksgiving day will be rainy as part of another frontal system. A cold front will come down from the Great Lakes area Wednesday evening into Thursday morning, encouraging a line of showers ahead of the front. In addition to this cold front, surface analysis suggests that a stationary front will briefly orient itself SW-NE over the Mid-South on Thursday morning and gradually progress to the east, thus adding to the influx of warmth and moisture to support the development of showers. PoPs on Thanksgiving day are in the 60-80% range throughout the day, maximized in the late morning to early afternoon. Most of the rain should be out of the area by the overnight hours of Friday morning. In the extended forecast, high pressure builds back in on Friday and dominates through the weekend. Next weekend looks cool and dry, with a return of widespread subfreezing temperatures starting Friday morning. CAD && .AVIATION... MVFR conds are widespread across the area in advance of a cold front moving into the region. Expect conds to lower to IFR for a few hours this afternoon into this evening. There is some elevated instability north of I-40 and as a result there have been a few TSRAs. Given latest CAMs will add a VCTS for KMEM and KTUP later this afternoon into this evening. South winds will shift to N at 10 kts late this afternoon into this evening and conds will improve to VFR this evening. VFR with N/NNE winds at 10-12 kts on Monday. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Nov 21, 3:26 PM CST, 21 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 326 PM CST Sun Nov 21 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-222330- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 326 PM CST Sun Nov 21 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Thunderstorms capable of producing hail will occur into the evening hours. Areas of patchy fog will be possible across the region through this evening as well. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Nov 21, 3:37 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
337 PM CST Sun Nov 21 2021
MSZ002-003-TNZ088>090-212215-
Marshall MS-Benton MS-Hardeman TN-Fayette TN-Shelby TN-
337 PM CST Sun Nov 21 2021
...A strong thunderstorm will impact portions of northwestern
Marshall, northwestern Benton, southern Fayette, southwestern
Hardeman and southeastern Shelby Counties through 415 PM CST...
At 337 PM CST, Doppler radar was tracking a strong thunderstorm near
Cordova, moving east at 45 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Bartlett, Collierville, Germantown, Olive Branch, Cordova, Memphis,
Lamar, Lakeland, Arlington, Mt Pleasant, Lagrange, Southeast Memphis,
Eads, Michigan City, Slayden, Macon, Oakland, Piperton, Rossville and
Moscow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3488 8919 3498 8972 3499 8973 3499 8983
3502 8998 3524 8980 3519 8910
TIME...MOT...LOC 2137Z 279DEG 41KT 3513 8970
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
KRMSpecial weather statement, Nov 21, 3:40 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Memphis TN
340 PM CST Sun Nov 21 2021
TNZ052-053-090-091-212215-
Hardeman TN-Chester TN-Madison TN-McNairy TN-
340 PM CST Sun Nov 21 2021
...A strong thunderstorm will impact portions of northeastern
Hardeman, McNairy, south central Madison and Chester Counties through
415 PM CST...
At 339 PM CST, Doppler radar was tracking a strong thunderstorm near
Chickasaw State Forest, moving east at 50 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Henderson, Bolivar, Selmer, Chickasaw State Forest, Chickasaw State
Park, Adamsville, Silerton, Masseyville, Robertson, McNairy, Bethel
Springs, Eastview, Michie, Toone, Hornsby, Finger, Stantonville,
Milledgeville, Enville and Medon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3540 8836 3532 8837 3529 8837 3507 8838
3520 8905 3546 8898 3546 8836 3540 8835
TIME...MOT...LOC 2139Z 274DEG 42KT 3536 8890
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
SJMSpecial weather statement, Nov 21, 3:40 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Memphis TN
340 PM CST Sun Nov 21 2021
ARZ036-TNZ088-212215-
Crittenden AR-Shelby TN-
340 PM CST Sun Nov 21 2021
...A strong thunderstorm will impact portions of northeastern
Crittenden and northern Shelby Counties through 415 PM CST...
At 339 PM CST, Doppler radar was tracking a strong thunderstorm near
Jericho, or 7 miles northwest of Marion, moving east at 45 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Bartlett, West Memphis, Marion, Millington, Meeman Shelby Forest
State Park, Memphis, Crawfordsville, Sunset, Gilmore, Jericho,
Ellendale, Frayser, Midtown Memphis, Downtown Memphis, Turrell,
Clarkedale, Mound City, Barretville, Booker and Griffin Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3543 9034 3542 9017 3538 9018 3538 9014
3540 9015 3541 9014 3541 9011 3538 9008
3540 9000 3538 8972 3510 8991 3522 9040
TIME...MOT...LOC 2139Z 279DEG 41KT 3530 9028
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
KRMSpecial weather statement, Nov 21, 3:41 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Memphis TN
341 PM CST Sun Nov 21 2021
MSZ001-007-008-212215-
Tunica MS-DeSoto MS-Tate MS-
341 PM CST Sun Nov 21 2021
...A strong thunderstorm will impact portions of southern DeSoto,
northeastern Tunica and Tate Counties through 415 PM CST...
At 340 PM CST, Doppler radar was tracking a strong thunderstorm near
North Tunica, or 18 miles southeast of Hughes, moving east at 40 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Hernando, Senatobia, Coldwater, Tunica, Phillipp, Strayhorn,
Arkabutla, Little Texas, North Tunica, Trinity, Savage, Prichard,
Sarah, Poagville, Bowdre, Bluff, Robinson Gin, Lurline, Dooley and
Alphaba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3481 9036 3481 8981 3455 8985 3455 8993
3463 9039
TIME...MOT...LOC 2140Z 276DEG 34KT 3472 9029
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
SJMSpecial weather statement, Nov 21, 3:45 PM CST, 2 minutes before
Special Weather Statement National Weather Service Memphis TN 345 PM CST Sun Nov 21 2021 ARZ035-036-048-212215- St. Francis AR-Cross AR-Crittenden AR- 345 PM CST Sun Nov 21 2021 ...A strong thunderstorm will impact portions of northeastern St. Francis, west central Crittenden and southern Cross Counties through 415 PM CST... At 344 PM CST, Doppler radar was tracking a strong thunderstorm near McCrory, or 12 miles east of Augusta, moving east at 45 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Wynne, Parkin, Village Creek State Park, Caldwell, Colt, Jennette, Fair Oaks, New Home, Cottonwood Corner, Fitzgerald Crossing, Jonquil, Round Pond, McElroy, Blackfish, Kinton, Hicks Station, Lucerne, Whitmore, Rosenbaum and River Front. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3530 9104 3525 9040 3499 9045 3511 9104 TIME...MOT...LOC 2144Z 279DEG 41KT 3523 9116 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH KRM
Special weather statement, Nov 21, 3:47 PM CST, 0 minutes before
Special Weather Statement National Weather Service Memphis TN 347 PM CST Sun Nov 21 2021 ARZ027-035-036-212215- Poinsett AR-Cross AR-Crittenden AR- 347 PM CST Sun Nov 21 2021 ...A strong thunderstorm will impact portions of Poinsett, northwestern Crittenden and northern Cross Counties through 415 PM CST... At 347 PM CST, Doppler radar was tracking a strong thunderstorm near Algoa, or 8 miles southeast of Newport, moving east at 45 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Marked Tree, Earle, Harrisburg, Parkin, Tyronza, Weiner, Cherry Valley, Hickory Ridge, Waldenburg, Fisher, Three Forks, Payneway, Wiley Crossing, Birdeye, Supply, Weona Junction, Weona, Stewart, Colton and Twist. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3566 9104 3560 9034 3525 9043 3540 9104 TIME...MOT...LOC 2147Z 279DEG 41KT 3557 9110 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH KRM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 3:07 PM CST | Special Weather Statement | MEG | DeSoto | 23 min |
| Nov 21, 3:19 PM CST | Special Weather Statement | MEG | Tunica | 26 min |
| Nov 21, 3:41 PM CST | Special Weather Statement | MEG | Tate, Tunica | 34 min |
| Nov 21, 4:23 PM CST | Special Weather Statement | MEG | Lafayette | 37 min |
| Nov 21, 4:28 PM CST | Special Weather Statement | MEG | Coahoma | 32 min |
| Nov 21, 4:31 PM CST | Special Weather Statement | MEG | Benton, Tippah | 29 min |
| Nov 21, 4:54 PM CST | Special Weather Statement | MEG | Panola | 36 min |
| Nov 21, 1:44 PM CST | Special Weather Statement | MEG | Tipton | 46 min |
| Nov 21, 2:39 PM CST | Special Weather Statement | MEG | Tipton | 36 min |
| Nov 21, 3:05 PM CST | Special Weather Statement | MEG | Shelby | 25 min |
| Nov 21, 3:15 PM CST | Special Weather Statement | MEG | Chester | 30 min |
| Nov 21, 3:37 PM CST | Special Weather Statement | MEG | Fayette | 38 min |
| Nov 21, 3:40 PM CST | Special Weather Statement | MEG | Chester, Hardeman, McNairy | 35 min |
| Nov 21, 3:40 PM CST | Special Weather Statement | MEG | Shelby | 35 min |
| Nov 21, 12:56 PM CST | Severe Thunderstorm Warning | MEG | Poinsett | 49 min |
| Nov 21, 2:40 PM CST | Special Weather Statement | MEG | Cross | 35 min |
| Nov 21, 3:16 PM CST | Special Weather Statement | MEG | Crittenden | 29 min |
| Nov 21, 3:45 PM CST | Special Weather Statement | MEG | St. Francis | 30 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.